MAUDE Adverse Event Report: BIOMÉRIEUX INC. VITEK 2 0.45% SODIUM CHLORIDE DILUENT

BIOMÉRIEUX INC. VITEK 2 0.45% SODIUM CHLORIDE DILUENT
Catalog Number 417820
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Event or Problem Description
Intended use: saline solution is a diluent used for manual preparation of organism suspensions, prior to identification and antimicrobial susceptibility processing with vitek® 2 instruments.The vitek 2 0.45% sodium chloride diluent - 417820 is not manufactured by biomérieux.This item is a third-party product manufactured by pisa.Issue description: a customer in austria notified biomérieux of user harm related to vitek 2 0.45% sodium chloride diluent (ref.417820, lot q2410028 , exp date 01-april-2026).User was injured while modifying a new vitek 2 0.45% sodium chloride diluent to be placed in the vitek 2 xl as the mounting hole was too small to fit onto the mounting pin in side the instrument.The user attempted to enlarge the hole with scissors.During this scissors use, user was injured; she obtained a finger laceration which needed to be sutured and underwent treatment.User is unable to work for three weeks.Note: the product, vitek 2 0.45% sodium chloride diluent - 417820, did not directly cause the injury.The use of scissors by the customer to modify the saline bag was the cause of the injury.Customer also indicated that the user manual states that the saline bag hole needs to be placed on the pin inside the instrument to place the bag correctly.As this was not possible without excess force and manipulation, customer used the scissors to enlarge the hole to be able to put the bag hole on the pin.Biomérieux global industry customer service stated that as there is no mention in any of biomérieux official documentation to use scissors, and after analysis of video provided by the customer, the user should have requested help rather than using scissors to install the bag.The use of scissors is considered to be off-label use and user error.In alignment with biomérieux (b)(4), biomérieux vigilance operational team (vot) requested the biomérieux third party products (tpp) team to notify pisa of this issue due to the claim of an injury.Note: pisa is a cmo (contract manufacturing organization) for the saline bag, and the bag is acquired by pisa through a supplier (pympsa).

Brand Name
VITEK 2 0.45% SODIUM CHLORIDE DILUENT
Common Device Name
VITEK 2 0.45% SODIUM CHLORIDE DILUENT
Manufacturer (Section D)
BIOMÉRIEUX INC.
595 anglum rd.
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX, INC.
595 anglum rd.
hazelwood MO
Manufacturer Contact
céline lacroix-gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key24326644
Report Number1950204-2026-00001
Device Sequence Number9966609
Product Code LON
UDI-Device Identifier03573026463533
UDI-Public03573026463533
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
N50510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Catalogue Number417820
Device Lot NumberQ2410028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown